Alert archive / Minnesota / Lake Effect Snow Warnings in 2012
Lake Effect Snow Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this lake effect snow warning at Mar 4, 2012, 4:32 AM CST for Lake County, Saint Louis County, Minnesota. It was in force for 11 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2012, 4:32 AM CST (10:32 UTC)
- Expired
- Mar 4, 2012, 3:29 PM CST
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 83 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 5:54 AM CST | SNOW 15 | 4 Nne Duluth, MN | TOTAL SNOWFALL SINCE 8 PM FRIDAY |
| Mar 4, 6:14 AM CST | SNOW 5 | Cotton, MN | 2.5 INCHES SINCE 7 AM SATURDAY. 5 INCHES SINCE FRIDAY NIGHT. |
| Mar 4, 6:17 AM CST | SNOW 10.6 | 5 Nw Duluth, MN | 1.9 INCHES SINCE 6 PM. |
| Mar 4, 6:49 AM CST | SNOW 4.5 | 3 E Payne, MN | 2.5 INCHES SINCE 11 PM. |
| Mar 4, 7:05 AM CST | SNOW 8 | 5 N Two Harbors, MN | STORM TOTAL |
| Mar 4, 7:30 AM CST | SNOW 9.5 | Two Harbors, MN | |
| Mar 4, 7:49 AM CST | SNOW 14 | Larsmont, MN | 7 INCHES SINCE 9 PM. |
| Mar 4, 8:04 AM CST | SNOW 5 | Saginaw, MN | STORM TOTAL...2IN OVERNIGHT |
| Mar 4, 8:12 AM CST | SNOW 6 | Silver Bay, MN | STORM TOTAL |
| Mar 4, 8:47 AM CST | SNOW 4.5 | Alborn, MN | STORM TOTAL |
| Mar 4, 8:47 AM CST | SNOW 5 | Beaver Bay, MN | STORM TOTAL |
| Mar 4, 9:00 AM CST | SNOW 13.1 | Duluth, MN | RICE LAKE TOWNSHIP STORM TOTAL |
| Mar 4, 9:02 AM CST | SNOW 10.2 | 2 Sw Proctor, MN | STORM TOTAL |
| Mar 4, 9:43 AM CST | SNOW 11.2 | Culver, MN | STORM TOTAL...2INCHES OVERNIGHT |
| Mar 4, 11:21 AM CST | SNOW 14 | 5 Nw Two Harbors, MN | STORM TOTAL...10 INCHES OVERNIGHT |
| Mar 4, 11:28 AM CST | SNOW 10.2 | Duluth, MN | STORM TOTAL...3.1 INCHES OVERNIGHT. |
| Mar 4, 12:19 PM CST | SNOW 16 | Chester Park Duluth, MN | STORM TOTAL |
| Mar 4, 1:31 PM CST | SNOW 15 | 5 N Two Harbors, MN | STORM TOTAL |
| Mar 4, 1:32 PM CST | SNOW 10.5 | 7 Nw Two Harbors, MN | STORM TOTAL |
| Mar 4, 3:35 PM CST | SNOW 1.5 | Ely, MN | STORM TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS43 KDLH 041032 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 432 AM CST SUN MAR 4 2012 ...LAKE EFFECT SNOW ALONG THE NORTH SHORE TODAY... .LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO PLAGUE AREAS FROM DULUTH TO SILVER BAY THIS MORNING AND INTO THE AFTERNOON TODAY. A PERSISTENT EAST WIND OFF WESTERN LAKE SUPERIOR IS ALLOWING CONDITIONS TO REMAIN FAVORABLE FOR LAKE EFFECT SNOW ALONG THE NORTH SHORE. AREAS AROUND TWO HARBORS HAVE RECEIVED 5 TO 7 INCHES OF SNOW LAST NIGHT...AND WILL SEE AN ADDITIONAL 3 TO 7 INCHES OF SNOW TODAY. MNZ020-041845- /O.UPG.KDLH.LE.Y.0004.000000T0000Z-120304T2200Z/ /O.NEW.KDLH.LE.W.0002.120304T1032Z-120304T2200Z/ SOUTHERN LAKE/LAKESHORE- INCLUDING THE CITY OF...TWO HARBORS 432 AM CST SUN MAR 4 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE LAKE EFFECT SNOW WARNING REPLACES THE ADVISORY. * LOCATION AND TIMING...ACCUMULATING LAKE EFFECT SNOW WILL CONTINUE OVER SECTIONS OF SOUTHERN LAKE COUNTY ALONG THE LAKE SHORE FROM KNIFE RIVER TO SILVER BAY THROUGH THE MID AFTERNOON. * SNOW ACCUMULATIONS...AN ADDITIONAL 4 TO 7 INCHES OF SNOW IS POSSIBLE TODAY...WITH THE HEAVIEST SNOW EXPECTED TO FALL DURING THE MORNING HOURS. SNOWFALL REPORTS OF 7 INCHES SINCE 8 PM LAST NIGHT AROUND TWO HARBORS HAVE BEEN RECEIVED...WITH CONTINUED HEAVY SNOW ONGOING. * IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY. VISIBILITIES COULD DROP TO A QUARTER MILE IN SOME OF THE HEAVIEST SNOW BANDS... WITH SNOWFALL RATES UP TO ONE TO TWO INCHES PER HOUR POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ACCUMULATION ARE EXPECTED THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IT IS COMMON FOR LAKE EFFECT SNOW ACCUMULATIONS AND SNOWFALL RATES TO VARY GREATLY OVER VERY SHORT DISTANCES. SOME LOCATIONS MAY RECEIVE ONE TO SEVERAL INCHES OF SNOW PER HOUR FOR A PERIOD OF SEVERAL HOURS...AND STRONG WINDS ARE LIKELY TO CAUSE BLOWING AND DRIFTING SNOW. NEAR ZERO VISIBILITY MAY OCCUR IN THE HEAVIEST SNOW SHOWERS. IF YOU MUST TRAVEL...BE AWARE THAT YOU MAY BECOME STRANDED AND THAT IT MAY TAKE MANY HOURS FOR HELP TO ARRIVE. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE...INCLUDING A FLASHLIGHT...FOOD...AND WATER. LET SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE A WORKING CELL PHONE IN CASE YOU BECOME STRANDED. && $$ MNZ037-041845- /O.CON.KDLH.LE.Y.0004.000000T0000Z-120304T2200Z/ CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...DULUTH...CLOQUET 432 AM CST SUN MAR 4 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * LOCATION AND TIMING...ACCUMULATING LAKE EFFECT SNOW WILL CONTINUE OVER SECTIONS OF SOUTHEAST SAINT LOUIS COUNTY FROM DULUTH TO FRENCH RIVER AND PALMERS THROUGH THE MID AFTERNOON TODAY. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS POSSIBLE TODAY...WITH THE HEAVIEST SNOW EXPECTED TO FALL DURING THE MORNING HOURS. * IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY. VISIBILITIES COULD DROP TO A QUARTER MILE IN SOME OF THE HEAVIEST SNOW BANDS... WITH SNOWFALL RATES UP TO ONE INCH PER HOUR POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. IT IS COMMON FOR LAKE EFFECT SNOW ACCUMULATIONS AND SNOWFALL RATES TO VARY GREATLY OVER VERY SHORT DISTANCES. IF YOU ARE TRAVELING...BE PREPARED FOR VISIBILITY TO CHANGE FROM SEVERAL MILES TO LESS THAN A HALF MILE OVER VERY SHORT DISTANCES...AND ROAD CONDITIONS MAY VARY FROM FAIRLY GOOD TO SNOW AND ICE COVERED OVER DISTANCES OF LESS THAN A QUARTER MILE. USE CAUTION WHEN DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ TENTINGER
2 follow-up statements
021 WWUS43 KDLH 041750 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1150 AM CST SUN MAR 4 2012 MNZ037-041900- /O.CAN.KDLH.LE.Y.0004.000000T0000Z-120304T2200Z/ CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...DULUTH...CLOQUET 1150 AM CST SUN MAR 4 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. THE LAKE EFFECT SNOW BAND THAT PROMPTED THE ADVISORY HAS MOVED NORTH OVER TWO HARBORS AND SILVERY BAY. THEREFORE THE ADVISORY HAS BEEN CANCELLED FOR THE DULUTH AREA. $$ MNZ020-042200- /O.CON.KDLH.LE.W.0002.000000T0000Z-120304T2200Z/ SOUTHERN LAKE/LAKESHORE- INCLUDING THE CITY OF...TWO HARBORS 1150 AM CST SUN MAR 4 2012 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * LOCATION AND TIMING...ACCUMULATING LAKE EFFECT SNOW WILL CONTINUE OVER SECTIONS OF SOUTHERN LAKE COUNTY ALONG THE LAKE SHORE FROM KNIFE RIVER TO SILVER BAY THROUGH THE AFTERNOON HOURS. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED TODAY...RESULTING IN STORM TOTAL SNOWFALL AMOUNTS SINCE SATURDAY OF 6 TO 14 INCHES ACROSS SOUTHERN LAKE COUNTY. * IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING HAZARDOUS. VISIBILITIES COULD DROP TO A QUARTER MILE IN SOME OF THE HEAVIEST SNOW BANDS...WITH SNOWFALL RATES UP TO ONE TO TWO INCHES PER HOUR POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ACCUMULATION ARE EXPECTED THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IT IS COMMON FOR LAKE EFFECT SNOW ACCUMULATIONS AND SNOWFALL RATES TO VARY GREATLY OVER VERY SHORT DISTANCES. SOME LOCATIONS MAY RECEIVE ONE TO SEVERAL INCHES OF SNOW PER HOUR FOR A PERIOD OF SEVERAL HOURS...AND STRONG WINDS ARE LIKELY TO CAUSE BLOWING AND DRIFTING SNOW. NEAR ZERO VISIBILITY MAY OCCUR IN THE HEAVIEST SNOW SHOWERS. IF YOU MUST TRAVEL...BE AWARE THAT YOU MAY BECOME STRANDED AND THAT IT MAY TAKE MANY HOURS FOR HELP TO ARRIVE. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE...INCLUDING A FLASHLIGHT...FOOD...AND WATER. LET SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE A WORKING CELL PHONE IN CASE YOU BECOME STRANDED. && $$ BERDES
108 WWUS43 KDLH 042129 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 329 PM CST SUN MAR 4 2012 MNZ020-042230- /O.CAN.KDLH.LE.W.0002.000000T0000Z-120304T2200Z/ SOUTHERN LAKE/LAKESHORE- INCLUDING THE CITY OF...TWO HARBORS 329 PM CST SUN MAR 4 2012 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE LAKE EFFECT SNOW WARNING. THE LAKE EFFECT SNOW BAND THAT PROMPTED THE WARNING HAS DIMINISHED AND DRIFTED SOUTH OVER LAKE SUPERIOR. THEREFORE THE WARNING HAS BEEN CANCELLED. $$ BERDES
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this lake effect snow warning went out at Mar 4, 3:01 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 4, 3:01 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
301 AM CST SUN MAR 4 2012
.SHORT TERM...
TODAY THROUGH MONDAY AFTERNOON...
LAKE EFFECT SNOW SHOWERS ALONG THE NORTH SHORE TODAY FROM DULUTH
TO SILVER BAY WILL BE THE MAIN FOCUS IN THE SHORT TERM. A LAKE
EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR
THIS AREA.
A BROAD UPPER TROUGH IS POSITIONED OVER THE ERN CONUS WITH AN
UPPER RIDGE BUILDING IN ACROSS THE WEST COAST. AT THE SFC AN
INVERTED TROUGH REMAINS DRAPED ACROSS THE GREAT LAKES...EXTENDING
FROM LAKE ONTARIO THROUGH MICHIGAN AND BACK INTO WRN LAKE
SUPERIOR. A SFC HIGH IS SITUATED OVER NRN ONTARIO WITH A SECOND
NARROW SFC HIGH CUTTING THROUGH THE RED RIVER VALLEY AS THE NEXT
SYSTEM PREPARES TO MOVE THROUGH SRN MN FROM THE NRN ROCKIES. THE
EXTENSION OF THIS INVERTED TROUGH INTO THE NORTHLAND ALONG WITH
THE COMBINATION OF A PERSISTENT ELY FLOW FROM THE SFC HIGH TO THE
NORTH AND COLD AIR ALOFT HAS ALLOWED THE LOCALIZED LAKE
EFFECT SNOW SHOWERS TO CONTINUE THROUGH THE LAST 24-36 HOURS.
ATTM...IT APPEARS THIS SET UP WILL PERSIST THROUGH THIS MORNING
AND INTO THE MID AFTERNOON TODAY BEFORE THE WINDS SHIFT TO THE
WEST AND CUT OFF THE LES PROCESSES. LATEST NAM12 AND RUC13 BOTH
INDICATE THE LOW LEVEL E/NE WINDS...STEEP 0-3KM LAPSE
RATES...SATURATED BL AND 1000-900MB CONVERGENT CONDITIONS WILL
PERSIST THROUGH THE REST OF THE MORNING UNTIL AROUND 21/22Z. A
FAIRLY INTENSE LINE OF REGENERATIVE LE SNOW SHOWERS HAVE BEEN
INDICATED ON THE DLH RADAR FOR THE PAST 4-5 HOURS MAINLY
AROUND TWO HARBORS...AND IT APPEARS WILL CONTINUE FOR QUITE SOME
TIME. THERE IS SOME QUESTION AS TO WHETHER THIS BAND COULD VEER TO
THE NORTH TO AROUND SILVER BAY...OR TO THE SOUTH TO DULUTH...OR
EVEN IF ADDITIONAL SNOW BANDS COULD DEVELOP THROUGH THE HEAD OF
THE LAKE. GIVEN THE LATEST RADAR TRENDS AND FAVORABLE CONDITIONS
FOR LES TO PERSIST...WILL ISSUE A LAKE EFFECT SNOW ADVISORY FOR
SOUTHEAST ST. LOUIS COUNTY AND SOUTHERN LAKE COUNTY ALONG THE LAKE
SHORE UNTIL 4 PM. WILL LIKELY SEE 3 TO 5 INCHES IN THIS
AREA...WITH LOCALLY HIGHER AMOUNTS IN LOCATIONS THAT SEE A
PERSISTENT MDT/HVY SNOW BAND THIS MORNING. THE AREA AROUND TWO
HARBORS IS THE MOST LIKELY LOCATION FOR THE HEAVIEST SNOW. EVEN
THOUGH CARLTON COUNTY AND PARTS OF WEST DULUTH/HERMANTOWN ARE IN
THE ADVISORY...A GOOD PORTION OF THIS ZONE WILL ONLY SEE 1-2
INCHES AT MOST. THE MAIN AREA WE ARE CONCENTRATING ON IS FROM THE
NE SECTIONS OF DULUTH NEWD ALONG THE SHORE TO AROUND SLIVER BAY.
COULD SEE A FEW LIGHT SHOW SHOWERS LINGER OVER THE ARROWHEAD AND
NW WI TONIGHT...BUT WITH ONLY LIGHT ADDITIONAL ACCUMULATIONS
EXPECTED. THE SFC RIDGE AXIS SLIDES QUICKLY THROUGH THE REGION
TOMORROW AND ALLOWS CONDITIONS TO DRY OUT...SKIES TO CLEAR OFF
PARTIALLY AND TEMPERATURES TO WARM WELL INTO THE 30S.
THE NEXT WEAK SYSTEM SLIDES ACROSS THE NORTH LATE TOMORROW
AFTERNOON AND BRINGS ANOTHER CHANCE OF SNOW SHOWERS TO THE
BORDERLAND FROM INTL FALLS TO VIRGINIA TO GRAND MARAIS. ONLY LIGHT
ACCUMULATIONS ARE EXPECTED.
.LONG TERM...
MONDAY NIGHT THROUGH SATURDAY...
THE MODELS ARE IN BETTER AGREEMENT THROUGH MUCH OF THE PERIOD.
WARM AIR WILL BE IN PLACE EARLY IN THE PERIOD. SOME LIGHT PRECIP
WILL BE POSSIBLE MONDAY NIGHT ACROSS THE FAR NORTH...WHICH WOULD
LIKELY FALL AS A LIGHT MIX. PERSISTENT WAA AND STRENGTHENING
INVERSION COULD LEAD TO BOTH SOME DRIZZLE AND MORE CLOUD COVER
THAN WE CURRENTLY HAVE IN THE GRIDS. AT THIS TIME...WE'LL KEEP
TUESDAY DRY AND CLOUD COVER AS PARTLY CLOUDY. A COLD FRONT WILL
MOVE THE NORTHLAND TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE
FOR PRECIP BOTH AHEAD AND BEHIND THE BOUNDARY. WE ADDED A SLIGHT
CHANCE FOR LIGHT RAIN TUESDAY EVENING WITH 35-45KT SOUTHWEST WINDS
AT 850MB FORECAST. RAIN SHOULD BE THE MAIN PRECIP TYPE AHEAD OF
THE FRONT WITH WARM 850MB TEMPS FORECAST...TRANSITIONING TO MAINLY
SNOW WELL BEHIND THE FRONT. PRECIP AMOUNTS SHOULD BE LIGHT.
GFS/ECMWF DIFFER SOME ON THURSDAY WITH HOW FAR SOUTH THEY BRING A
SHORTWAVE TROUGH AND SURFACE LOW PRESSURE. WE WENT CLOSER TO THE
ECMWF AND HAVE A CHANCE FOR LIGHT SNOW. AGAIN WITH THIS
SYSTEM...PRECIP AMOUNTS LOOK LIGHT...WITH THE EXCEPTION OF
THURSDAY NIGHT/FRIDAY ALONG THE SOUTH SHORE WHICH COULD SEE SOME
BETTER SNOW ACCUMULATIONS DUE TO LAKE EFFECT PROCESSES.
NEXT WEEKEND LOOKS DRY WITH A SIGNIFICANT WARM UP FORECAST BY
BOTH THE GFS/ECMWF.
&&
.AVIATION...06Z TAF ISSUANCE...
SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF THE NORTHLAND
OVERNIGHT. THE MOST SUBSTANTIAL SNOWFALL WILL BE IN THE KDLH
AREA...AS EASTERLY WINDS OFF LAKE SUPERIOR CONTINUE TO BRING SNOW
SHOWERS. SKY COVER WILL VARY WIDELY...FROM VFR TO IFR AND EVEN
LIFR IN THE STRONGEST SNOW SHOWERS. AWAY FROM LAKE SUPERIOR
CONDITIONS WILL GENERALLY BE VFR TO MVFR. THE SNOW SHOWERS WILL
CONTINUE INTO SUNDAY AND SUNDAY EVENING...ESPECIALLY NEAR THE
LAKE.
&&
.POINT TEMPS/POPS...
DLH 25 9 33 27 / 60 30 10 10
INL 24 5 35 29 / 20 10 40 20
BRD 28 11 37 29 / 30 10 10 10
HYR 28 7 35 27 / 30 20 10 10
ASX 26 10 35 28 / 40 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...LAKE EFFECT SNOW ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
MNZ020-037.
WI...NONE.
&&
SHORT TERM...TENTINGER
LONG TERM....MELDE
AVIATION...DAPHazardous weather outlook, Mar 4, 3:20 AM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 320 AM CST SUN MAR 4 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 320 AM CST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE ALONG THE NORTH SHORE FROM DULUTH TO SILVER BAY TODAY. AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE THROUGH THIS CORRIDOR THROUGH THE MID TO LATE AFTERNOON. A LAKE EFFECT SNOW ADVISORY IS IN EFFECT FOR THIS AREA THROUGH 4 PM. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Mar 3, 11:16 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1116 PM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM SNOW 4 W WASHBURN 46.67N 90.98W
03/03/2012 M4.5 INCH BAYFIELD WI TRAINED SPOTTER
STORM TOTAL SO FAR. STILL SNOWING
&&
HLUCHANLocal storm report, Mar 3, 11:19 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1119 PM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM SNOW 8 S HAYWARD 45.89N 91.48W
03/03/2012 M3.5 INCH SAWYER WI TRAINED SPOTTER
STORM TOTAL SO FAR
&&
HLUCHANLocal storm report, Mar 4, 1:05 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
105 AM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM SNOW 1 W WENTWORTH 46.60N 91.86W
03/04/2012 M4.5 INCH DOUGLAS WI TRAINED SPOTTER
&&
BTENTINGLocal storm report, Mar 4, 4:32 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
432 AM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 AM SNOW TWO HARBORS 47.03N 91.68W
03/04/2012 M7.0 INCH LAKE MN TRAINED SPOTTER
SINCE 8 PM LAST NIGHT. STILL SNOWING HEAVILY AT AN
ESTIMATED RATE OF 2 INCHES PER HOUR.
&&
BTENTINGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:07 AM CST | Lake Effect Snow Advisory | DLH | Carlton, Lake, Saint Louis | 9 hr |
Nearby
Lake Effect Snow Warnings in Minnesota, 2012Every lake effect snow warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.